MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE 55MM; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE 55MM; GUIDE
Catalog Number 394.45
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Date of event is unknown.Device is an instrument and is not implanted / explanted.Device history records review was completed for part# 394.450, lot# 2241695.Manufacturing location: (b)(4), release to warehouse date: jan 18, 2007.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The customer reported the threads were deformed and would not accept the thumbscrew.The repair technician reported the threads were burred, and the screw was missing.Burred is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The evaluation was confirmed.The returned device was examined, and the deformed thumb screw complaint condition was confirmed.The device cannulation has significantly deformed threads throughout the thread cannulation.Furthermore, an unknown metal piece was observed lodged in about half portion of the given thread cannulation.The other half of the cannulation has burred regions with all thread portions deformed and stripped off.Additionally, rounded cannulation was noted at its top edge.No new issues were identified.Functional inspection and complaint condition replication was not able to be performed as the mating wing screw was not returned at customer quality.However, with the observed deformation the complaint condition was confirmed.Relevant drawings for the returned device were reviewed and no design issues were noted.Dimensional analysis performed accepted the gage pin diameter 4.00 mm that falls out of the specification of m5 thread specification.(dia 4.459 mm to 4.675 mm for coarse pitch).The out of tolerance is due to post manufacture damage.Per device history records review, no issues during the manufacture of this product which would contribute to this complaint condition were identified.Furthermore, with the age of the device (over 14 years) there is no indication that the device material would have contributed to the complaint condition.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.However, it is possible that any off-axis threading with any unintended forces could have caused both thread deformation and mating device damage which in turn led to this complaint condition.This complaint was confirmed; however, no product design issues or manufacturing discrepancies were identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the threads of the thumb screw in femoral holding sleeves 55mm and 105mm had deformed and would not accept the thumb screw.It was unknown if there was patient and surgical procedure involved.During investigation, it was noted that holding sleeves 55mm was deformed.This report is for one (1) holding sleeve 55mm.This is report 1 of 6 for (b)(4).

Brand Name
HOLDING SLEEVE 55MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7898097
Report Number2939274-2018-53898
Device Sequence Number16172725
Product Code FZX
UDI-Device Identifier10886982199737
UDI-Public(01)10886982199737
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number394.45
Device Lot Number2241695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1